MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The user¿s complaint was confirmed.The device was visually inspected and found the scope failed leak test from a-rubber tape.The objective lens and insertion tube have small dents and scratches.There are minor scratches on the surface.The listed parts were replaced.The device is fully functional, and returned to the user facility.
 
Event or Problem Description
The user facility reported that there was an issue with the air/water leakages or fluid invasion.The device failed the leak test.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Please see the updates in sections: g4, g7, h2, h4, h6 and h10.The legal manufacturer reviewed the contents of this complaint.It was confirmed that the product was shipped conforming to the specifications.The legal manufacturer reported that the root cause could not be determined.The legal manufacturer reported that the most probably cause for the reported event is the following: regarding the leakage on the a-rubber gluing part, since a tear of the bending section rubber and cracks on the gluing part were confirmed, the phenomenon may have occurred due to the application of external force by handling.Regarding the damage to the insertion section, since fine scratches and discoloration have been observed, the phenomenon may have occurred due to external force or chemicals by handling.The legal manufacturer reported that checking the contents of the instructions for use at the product shipment with respect to the insertion section, the following were confirmed.Important information please read before use: do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Do not attempt to bend the endoscope¿s insertion section with excessive force.Otherwise, the insertion section may be damaged.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10626444
Report Number8010047-2020-07212
Device Sequence Number3321372
Product Code PSV
UDI-Device Identifier04953170355592
UDI-Public04953170355592
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1